Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have multiple health issues. Can any online doctor help?

56 yr old patient resident of new delhi(India). Patient having hyperlypidemia i.e. markedly raised s. cholestrol , triglycerides and LDL . Also raised s. glucose FG-120 , PP-210. Her LFT and KFT is within the normal limit. Patient is prescribed with Rosuvastatin , Metformin, fenofibrate and omega 3 fatty acids. And advised to do regular physical exercise to reduce weight. On general physical examination. Well oriented. Bp-120/80 Afebrile, RR-18 BMI- 28 No hepatosplenomegaly No lymphadenopathy. After 3 days of taking medications prescribed, she is complaining of Nausea n vomiting, pain in right upper abdomen. (Earlier same symptoms occur with Atorvastatin). Her TSH-5.4 T4-1.8, shall I start with THYROX. Or not. Plz elaborate..... I
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hi
Welcome to health care magic.
The obesity, deranged lipid profile and uncontrolled sugar are complex of manifestations that is called metabolic syndrome. Her cholesterol and LDL are in high range, the blood sugar is also not optimised.
She needs an evaluation by a local physician and and advised treatment should be started.
Some patients have poor tolerance for atorvastatin and rosuvastatin, there may be initial liver function derangements that has to be followed with liver function test every week.
If the derangements are severe then the treatment has to be discontinued.
Because your patient is having repeatedly the same problem I think she's not a suitable candidate for atorvastatin therapy rather she should cut down on her body weight by decreasing dietary input of saturated fats and fried foods and fast foods. Aregular exercise program can help to reduce her body weight and may improve the sugar control and the lipid profile without medication and that is the best way that should be practised by such patients rather than starting on multiple medicines.
I hope the advice will be helpful for you.
Answered: Thu, 31 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor